Table of Contents Author Guidelines Submit a Manuscript
Advances in Mathematical Physics
Volume 2017, Article ID 6743276, 6 pages
https://doi.org/10.1155/2017/6743276
Research Article

Traveling Wave Solutions of Space-Time Fractional Generalized Fifth-Order KdV Equation

Department of Mathematics, Faculty of Science, Jiangsu University, Zhenjiang, China

Correspondence should be addressed to Chen Yue; moc.qq@9855414722

Received 19 January 2017; Accepted 5 March 2017; Published 20 March 2017

Academic Editor: Prabir Daripa

Copyright © 2017 Dianchen Lu et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The Korteweg-de Vries (KdV) equation, especially the fractional higher order one, provides a relatively accurate description of motions of long waves in shallow water under gravity and wave propagation in one-dimensional nonlinear lattice. In this article, the generalized -expansion method is proposed to construct exact solutions of space-time fractional generalized fifth-order KdV equation with Jumarie’s modified Riemann-Liouville derivatives. At the end, three types of exact traveling wave solutions are obtained which indicate that the method is very practical and suitable for solving nonlinear fractional partial differential equations.

1. Introduction

Nonlinear fractional differential equations (FDEs) as a special category of nonlinear partial differential equations (PDEs) have its variety of applications in physics, biology, chemistry, fluid flow, electrical networks, signal and image processing, acoustics, and so on [18]. Owing to widely applications and further properties in various fields of natural sciences, seeking the solutions of fractional PDEs has drawing the attention of scholars. Analyzing their solutions can help us understand and explain the nonlinear phenomena.

The generalized KdV equation is an important mathematical model used to describe long wave motion in shallow water, one-dimensional nonlinear lattice, hydrodynamics, quantum mechanics, plasma physics, and optics [1, 3, 4, 911]. The generalized KdV equation with higher order nonlinearity is put forward for internal solitary waves in a density and current stratified shear flow with a free surface. As a classical model, long has generated the steady-state version of the KdV equation [12] and an integral expression for the coefficients of the KdV equation in fluid is given by Benney [13].

Up to present, some effective methods have been put forward to search for exact solutions of the fractional KdV equation. Saha Ray and Gupta use the two-dimensional Legendre wavelet method to obtain the traveling wave solutions of the fractional seventh-order KdV equation [14]. In [10], the author applies the modified fractional subequation method to obtain the exact solution of the fractional coupled KdV equation [10]. -expansion method is given to obtain the solitary wave solutions of the fractional KdV equation in [1517]. Applying the numerical technique based on the generalized Taylor series formula is original and convenient to obtain explicit and approximate solutions of the nonlinear fractional KdV-Burgers equation with time-space fractional derivatives [18]. Application of modified sine-cosine method to solve the fractional fifth-order KdV equation’s traveling wave solutions is shown in [19]. In addition, the author draws a comparison between the generalized Kudryashov method and exp-function method to solve the exact solution of fractional KdV equation [20, 21]. Lie group analysis method [22] is also common and fundamental and much more [2329]. This article is committed to seeking the new exact solutions for nonlinear time fractional fifth-order KdV via the generalized -expansion method [30].

The whole paper consists of five sections and the detailed contents and structure are as follows. An introduction is shown in Section 1. In Section 2, the definition of Jumarie’s modified Riemann-Liouville derivatives [31, 32] is introduced. In Section 3, an analysis of the generalized -expansion method is formulated. The exact solutions of the fractional fifth-order KdV equation are obtained in Section 4. Finally, conclusions have been drawn in Section 5.

2. The Definition of Jumarie’s Modified Riemann-Liouville Derivatives

In this section, we introduce the definition of the modified Riemann-Liouville derivative by Jumarie. Let , , denote a continuous (but not necessarily differentiable) function, and let denote a constant discretization span. Define the forward operator (the symbol means that the left side by the right one).then the fractional difference of order , , of is defined by the expressionand its fractional derivative of order isThe above can be expressed asAn important property and formula of Jumarie’s modified Riemann-Liouville derivative [31] can be cataloged [32] as

3. An Analysis of the Generalized -Expansion Method

In this section, Let us consider the following nonlinear FDEs:where is an unknown function and , are Jumarie’s modified Riemann-Liouville derivatives of and is a function involving nonlinear terms and higher order derivatives. Then we propose the following four steps of the generalized -expansion method for seeking the solutions of nonlinear FDEs.

Step 1. Applying the traveling wave transformation in (6)where and are constants. Equation (6) is reduced to a nonlinear ODE for with the help of (7)where is a function of and its derivatives with respect to .

Step 2. Assuming (8) has the following traveling wave solution,where are coefficients to be determined later, and satisfies the following nonlinear ODE:

Step 3. Balancing the higher order derivative term and the higher order nonlinear term of (8), the value of the positive integer is consequently obtained. The detailed expression is the same as the following formula: assuming ,

Step 4. Substituting (9) and (10) into (8), we will obtain a function of ; the parameters , , , , , and can be determined. The general solutions of (9) have been listed as the following.

Type 1 (when ).

Type 2 (when ).

Type 3 (when and ). where is the integrating constant.

4. The Application to the Time Fractional Generalized Fifth-Order KdV Equation

The following is a given space-time fractional generalized fifth-order KdV equation asUtilize the traveling wave transformation (7) of Step 2:where and are constants. Then (15) can be reduced to following nonlinear ODE:Integrating once with the respect and letting the integration constant equal to zero [21], then we get (15) for simplicity, Owing to the balancing principle, let ; (9) can be written aswhere , , and are constants to be determined later and satisfies (10). Substituting (19) into (18) and setting the coefficients of to zero, we get a system of algebraic equation. Solving (18), we get,,,,

Case 1 (). where .
Figure 1(a) shows the dark solitary wave solutions of at , , , and in the interval and time in the interval .
Figure 1(b) shows the solitary wave solutions of at , , , and in the interval and time in the interval .

Figure 1: Exact traveling wave solutions of (20) are plotted in different shape.

Case 2 (). where .
Figure 2(a) shows the periodic solitary wave solutions of at , , and , in the interval and time in the interval .
Figure 2(b) shows the solitary wave solutions of at , , and in the interval and time in the interval .

Figure 2: Exact traveling wave solutions of (21) in different shapes are drawn.

Case 3 (, ). where is the integrating constant and .
Figure 3 shows the solitary wave solutions of at , and , in the interval and time in the interval .

Figure 3: Exact traveling wave solutions of (22).

5. Conclusion

In this article, we obtain the exact traveling wave solutions of space-time fractional generalized fifth-order KdV equation by utilizing the generalized -expansion method along with Jumarie’s modified Riemann-Liouville derivatives. Three types of exact solutions are originated in terms of the hyperbolic, trigonometric, and rational function with some parameters and they have great potential which can been further researched. The generalized -expansion method has some advantages, such as efficiency, conciseness, and briefness. In addition, it is obvious that this method is rather well-organized and practically applied to many other nonlinear fractional PDEs from natural sciences.

Conflicts of Interest

The authors declare that they have no conflicts of interest.

Acknowledgments

The work was supported by the National Natural Science Foundation of China (no. 11271164).

References

  1. A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, vol. 204 of Elsevier, Amsterdam, The Netherlands, 2006. View at MathSciNet
  2. I. Podlubny, Fractional Differential Equations, vol. 198 of Mathematics in Science and Engineering, Academic Press, New York, NY, USA, 1999. View at MathSciNet
  3. I. Petras, Fractional-Order Nonlinear Systems: Modeling, Analysis and Simulation, Higher Education Press, Beijing, China, 2011.
  4. V. E. Tarasov, Fractional Dynamics: Applications of Fractional Calculus to Dynamics of Particles, Fields and Media, Springer, Berlin, Germany, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  5. H. M. Baskonus, Z. Hammouch, T. Mekkaoui, and H. Bulut, “Chaos in the fractional order logistic delay system: circuit realization and synchronization,” AIP Conference Proceedings, vol. 1738, Article ID 290005, 2016. View at Google Scholar
  6. H. M. Baskonus, H. Bulut, and A. Atangana, “On the complex and hyperbolic structures of the longitudinal wave equation in a magneto-electro-elastic circular rod,” Smart Materials and Structures, vol. 25, no. 3, Article ID 035022, 8 pages, 2016. View at Publisher · View at Google Scholar · View at Scopus
  7. H. M. Baskonus and H. Bulut, “Analytical studies on the (1+1)-dimensional nonlinear dispersive modified Benjamin-BONa-Mahony equation defined by seismic sea waves,” Waves in Random and Complex Media. Propagation, Scattering and Imaging, vol. 25, no. 4, pp. 576–586, 2015. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. F. Ozpinar, H. M. Baskonus, and H. Bulut, “On the complex and hyperbolic structures for the (2 + 1)-dimensional Boussinesq water equation,” Entropy, vol. 17, no. 12, pp. 8267–8277, 2015. View at Google Scholar
  9. S. Guo, L. Mei, Y. He, and Y. Li, “Time-fractional Schamel-KdV equation for dust-ion-acoustic waves in pair-ion plasma with trapped electrons and opposite polarity dust grains,” Physics Letters. A, vol. 380, no. 9-10, pp. 1031–1036, 2016. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. J. H. Choi, H. Kim, and R. Sakthivel, “Exact solution of the Wick-type stochastic fractional coupled KdV equations,” Journal of Mathematical Chemistry, vol. 52, no. 10, pp. 2482–2493, 2014. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  11. M. T. Gencoglu, H. M. Baskonus, and H. Bulut, “Numerical simulations to the nonlinear model of interpersonal relationships with time fractional derivative,” AIP Conference Proceedings, vol. 1798, no. 1, Article ID 020103, pp. 1–9, 2017. View at Google Scholar
  12. R. R. Long, “Solitary waves in the one- and two-fluid systems,” Tellus, vol. 8, no. 4, pp. 460–471, 1956. View at Publisher · View at Google Scholar
  13. D. J. Benney, “Long non-linear waves in fluid flows,” Journal of Mathematical Physics, vol. 45, no. 1–4, pp. 52–63, 1966. View at Publisher · View at Google Scholar · View at MathSciNet
  14. S. S. Ray and A. K. Gupta, “Two-dimensional Legendre wavelet method for travelling wave solutions of time-fractional generalized seventh order KdV equation,” Computers & Mathematics with Applications, 2016. View at Publisher · View at Google Scholar
  15. S. Sahoo and S. Saha Ray, “Solitary wave solutions for time fractional third order modified KdV equation using two reliable techniques (G'/G)-expansion method and improved (G'/G)-expansion method,” Physica A. Statistical Mechanics and Its Applications, vol. 448, pp. 265–282, 2016. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. Ö. Güner and D. Eser, “Exact solutions of the space time fractional symmetric regularized long wave equation using different methods,” Advances in Mathematical Physics, vol. 2014, Article ID 456804, 8 pages, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. A. Biswas, A. H. Bhrawy, M. A. Abdelkawy, A. A. Alshaery, and E. M. Hilal, “Symbolic computation of some nonlinear fractional differential equations,” Romanian Journal of Physics, vol. 59, no. 5-6, pp. 433–442, 2014. View at Google Scholar · View at Scopus
  18. A. El-Ajou, O. Abu Arqub, and S. Momani, “Approximate analytical solution of the nonlinear fractional KdV-Burgers equation: a new iterative algorithm,” Journal of Computational Physics, vol. 293, pp. 81–95, 2015. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  19. H. Triki and A.-M. Wazwaz, “Traveling wave solutions for fifth-order KdV type equations with time-dependent coefficients,” Communications in Nonlinear Science and Numerical Simulation, vol. 19, no. 3, pp. 404–408, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  20. O. Guner, E. Aksoy, A. Bekir, and A. C. Cevikel, “Different methods for (3+1)-dimensional space-time fractional modified KdV-Zakharov-KUZnetsov equation,” Computers & Mathematics with Applications, vol. 71, no. 6, pp. 1259–1269, 2016. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  21. B. Lu, “The first integral method for some time fractional differential equations,” Journal of Mathematical Analysis and Applications, vol. 395, no. 2, pp. 684–693, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  22. G. W. Wang, T. Z. Xu, and T. Feng, “Lie symmetry analysis and explicit solutions of the time fractional fifth-order KdV equation,” PLoS ONE, vol. 9, no. 2, Article ID e88336, 2014. View at Publisher · View at Google Scholar · View at Scopus
  23. C. Kwak, “Local well-posedness for the fifth-order KdV equations on T,” Journal of Differential Equations, vol. 260, no. 10, pp. 7683–7737, 2016. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  24. K. A. Gepreel and S. Omran, “Exact solutions for nonlinear partial fractional differential equations,” Chinese Physics B, vol. 21, no. 11, Article ID 110204, 2012. View at Publisher · View at Google Scholar · View at Scopus
  25. H. Bulut, H. M. Baskonus, and Y. Pandir, “The modified trial equation method for fractional wave equation and time fractional generalized Burgers equation,” Abstract and Applied Analysis, vol. 2013, Article ID 636802, 8 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  26. M. G. Hafez, M. N. Alam, and M. A. Akbar, “Application of the exp(-Φ(η))-expansion method to find exact solutions for the solitary wave equation in an unmagnatized dusty plasma,” World Applied Sciences Journal, vol. 32, no. 10, pp. 2150–2155, 2014. View at Google Scholar
  27. V. Benci and D. Fortunato, “Hylomorphic solitons for the Benjamin-Ono and the fractional KdV equations,” Nonlinear Analysis. Theory, Methods & Applications, vol. 144, pp. 41–57, 2016. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  28. A. R. Seadawy, D. Lu, and C. Yue, “Travelling wave solutions of the generalized nonlinear fifth-order KdV water wave equations and its stability,” Journal of Taibah University for Science, 2016. View at Publisher · View at Google Scholar
  29. M. Younis, H. ur Rehman, and M. Iftikhar, “Travelling wave solutions to some time-space nonlinear evolution equations,” Applied Mathematics and Computation, vol. 249, pp. 81–88, 2014. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  30. S. Zhang, “A generalized exp-function method for fractional Riccati differential equations,” Communications in Fractional Calculus, vol. 1, pp. 48–51, 2010. View at Google Scholar
  31. G. Jumarie, “Modified Riemann-Liouville derivative and fractional Taylor series of nondifferentiable functions further results,” Computers & Mathematics with Applications, vol. 51, no. 9-10, pp. 1367–1376, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  32. G. Jumarie, “Table of some basic fractional calculus formulae derived from a modified Riemann-Liouville derivative for non-differentiable functions,” Applied Mathematics Letters, vol. 22, no. 3, pp. 378–385, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus